Advice appreciated

Hi All. I'll try and keep this concise.

I was randomly given teva levo just over 4 weeks ago, usual brand actavis 125mg. I became really quite ill on them within 3 weeks and got an emergency prescription from my doc's to get back on my actavis.

A couple of weeks previously I'd had standard thyroid bloods done, after a conversation with my doctor about introducing t3. Not from him, bought online, which ive got. Salford doctors are advised not to prescribe t3. Recently spoke to local CCG who informed me of that nugget of info.

Bloods from late last year

TSH 5.9. 0.35-5.5

T4 13.4. 10-20

Most recent after starting on teva

TSH 0.4 0.35-5.9. ( range recently changed )

T4 14.1 10-20

When I picked up me emergency prescription a week yesterday they'd only sent a script for 100mg. I thought a mistake. So phoned the surgery for a script for the 25's on Monday, they said ok. I phoned the chemist on weds & Thurs to see if had arrived, no joy. Late yesterday went in, still not there. Went to the doc's and was told by the receptionist that due to my recent results he'd lowered my dose. I was horrified. I felt under medicated on 125mg. Now one week on 100mg I feel terrible, like a zombie.

The other part to this is. Ive got my t3, but didn't want to start until I'd done my private blood tests which arrived a few days ago. The very wise greygoose advised me to wait 6 weeks before testing after the teva fiasco. Wise advice. But I feel so rotten I just want to get the tests done and start adding some t3, 1/4 of a tablet a day for now.

I've got an appointment with my doc on the 15th. I could phone and get an emergency appt this week but it would be a locum, mines on holiday again, so unlikely to change the dose back up.

What would you do ?

Last edited by
Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

6 Replies

oldestnewest
  • Kitti1 I'm with Greygoose. You really should wait the 6 weeks before testing after any dose change to see what's happening so you can tweak your meds/add T3 or whatever.

    I'm in the same situation. I add T3 to Levo, recently reduced my Levo and it's had a dramatic effect on my results and how I feel. I increased my Levo back to where it was previously, it's not yet 3 weeks and I still feel rotten and am desperate to do another test to see what to tweak (if anything) but I know three weeks isn't long enough for the full effects of the change of dose to take place. It's a pain but we need to stick it out.

    I agree that your dose shouldn't have been reduced, your TSH is in range and your FT4 is too low, but if you go and see the locum and by some miracle he increases your dose, you wouldn't be need to wait 6 weeks to do your private test.

    Hold on Kitti1, do your test when the 6 weeks is up (as GG suggests) and then you'll have the current picture and will know what to do.

    I'm not sure I'm making sense, reading this back, my brain seems to be affected as well as everything else at the moment 😥. Let me know if I'm not clear and I'll try again.

  • Thank you SeasideSusie I know your right and yes your making sense. And yes I could give the locum a go. After 30 years of never feeling right, then with the recent teva fiasco. I'm just sick of feeling rubbish. Especially hard when the test kit and t3 are sat there looking at me. What about splitting my 100mg tablet into 1/4's and carrying on with my usual does on my own ?

    Sorry to hear your feeling rotten too

  • Yes Kitti1 you could split your 100mcg Levo tablets but you'd need to wait 6 weeks after increasing to do your test. Increasing your Levo might increase your FT3 even if you're not a good converter. So you need an accurate FT4/FT3 to give you a baseline before tweaking/adding T3. That might be your best option if you think you can wait a full 6 weeks from now.

    It's a right royal pain, all of it, and I wonder if these doctors realise just how much people are suffering because of their stupid reliance on a number instead of listening to the patient. They wouldn't suffer if they had hypothyroidism and felt cr@p!!

  • That was part of what annoyed me the most. Changing my dose without even seeing me !

    My original dose was 125mg, been on that for over 5 years. Before that 150mg, and have definitely been more symptomatic since the reduce from 150 - 125. Weight has just piled on and can't loose a pound no matter what I do 😤

    Its only this last week he's knocked me down to 100mg. I was on 125mg when both the above tests where taken. The second being on teva. Perhaps why my TSH changed so much.

    So do you think I should continue on 125mg by breaking my levo tablets.

    Sorry if you've answered that and I'm not getting it. In true zombie mode today. Struggling to do basic housework 😞

  • I'm in zombie mode too. Reminds me of years ago when I was asking a friend something, she replied did I realise I'd just asked her that very same thing and she'd answered me!

    I can't get motivated to do any housework at the moment, even washing up for one is going in the dishwasher which very rarely gets used. And I have a pile of papers to sort and put away and a letter to write, I doubt that will change any time soon 😥

    Yes, carry on with 125mcg, have you got the good stuff? Enough for 6 weeks?

    When you start adding T3, are you going to keep quiet and just collect your prescription for Levo as usual? That is what I do. I get a month's supply of 150mcg each time, I'm not using that much but still keep putting in for it, don't want to trigger a request for a thyroid test, I would ignore it any way, much prefer to do my own.

  • Sorry to hear your feeling so rotten too. I promised myself I'd get some stuff done today. I've not hoovered since Monday and with 7 cats and 3 dogs its desperate. I feel its unfair on the other half, hes working 6 days this week. But he's pretty understanding. I don't think he understands how bad I feel at times though. That's one of the great things about this forum, other people who understand how it feels.

    Regards adding t3, I did initially ( after seeing the trust me I'm a doctor programme ) have a chat with my doctor about it. He advised against buying online but apart from that showed little interest. But as you say my t4 is quite low in range so there is no reason to lower my dose of levo.

    I am in the process of changing my doctor. So I'll carefully test the water on their attitude towards t3. I've been recommended to them, but not by a thyroid patient.

    Do you just have the one dog ? I couldn't imagine life without a dog 🐕

You may also like...